April 14, 2012 at 7:00 am #90686
AnonymousInactiveApril 14, 2012 at 7:00 amPost count: 14413
Hey everyone, I’m new here. My name’s Cate. I guess I’ll tell you my background for comparison… I’m 31, an artist/insurance agent, 5’7, 125 lbs and currently only take Vyvanse 50 mg. In 2006, I was diagnosed with generalized anxiety disorder and clinical depression (temporary due to a situation at the time) and was on Lexapro for a time and clonopin after I had a panic attack later that year. Then I was on Lexapro, Wellbutrin and lorazepam (Wellbutrin to counter the sexual side effects of Lexapro)… then just Wellbutrin and then Clonopin – I think because lorazepam made me dizzy . . . eventually went to only Clonopin after Wellbutrin just increased my anxiety levels and then Adderall about 3 years ago with occasional Clonopins for emergencies. I was diagnosed with ADHD at that time. I had first tried Ritalin but that gave me what I later realized was my first panic attack so after one pill, I quit taking them. This made my doctor for some reason think I wasn’t ADHD so didn’t prescribe anything else until 2008 when I was like, look… my lack of focus is interfering with my life…lol I was very easily distracted and could really only focus on things that interested me. Things would never get done because my interest in them would wear out and my lack of self-discipline prevented me from finishing them regardless of my interest. I’m not sure if ADHD truly exists or not. . . but I do find it interesting that I can take an Adderall and go to sleep if I want whereas most people I know take one and they’re up all night and act like crackheads. Maybe those with ADHD just need to go to boot camp and learn some self-discipline and self-control? I don’t take Clonopin anymore because it started to just make me feel super drousy and gave me headaches.
It seems like a lot of people are having the same issues as I am with Vyvanse. I started taking it in January because of the Adderall shortage. I had been taking 30 mg total — it had just been increased from 20 mg/day– of Adderall for about 3 years. Come to find out this is a pretty low dose for the length of time I’d been on it. I started out on 30 mg of Vyvanse. Initially it was great… for about 2 or 3 days. Then I started getting the anxiety. I used to have an anxiety problem but hadn’t had a panic attack in about a year. With Vyvanse, I’m “on the verge” of one pretty much every other day if I don’t eat anything or if I don’t stay hydrated or have had more than a couple cups of coffee. One thing I’ve also noticed is staying active helps with the side effects. By active I don’t necessarily mean working out all of the time but I have a desk job and sometimes I fall behind on exercise.
I’m now on 50 mg and the only difference is the duration. While 30 mg lasted about 4 hours (about 6 hours until the comedown), 50 mg lasts maybe 6 hours… this all depends on how much I’ve eaten. I don’t think the effects really change much between 40 and 50 mg, just the slight increase in duration. Having something in my stomach also makes it last longer with less side effects and an easier comedown. More even keel.
Now the side effects. Last month I had some horrible issues with them. My blood pressure felt like it skyrocketed and caused headaches. My vision was sort of blurred, or more like I felt like I was going cross-eyed. Even during the peak I still had anxiety that would make me avoid social settings or public places. Even now I have to plan my social life around Vyvanse. If anyone wants to do something at night, I have to take Vyvanse later in the day or not at all because I become extremely edgy when it wears off. Sometimes to counter this I’ll take 1/4 of another pill about 5 or 6 hours after the first dose. Another thing I have problems with off and on are feelings of disconnectedness, short term memory loss (probably from being distracted or disconnected) and for awhile I was actually hallucinating! I would see something like a bug move across the floor in the corner of my eye (hasn’t happened in awhile — maybe I just got a bad batch last month …). My girlfriend also takes Vyvanse and that along with headaches are the only two side effects we have in common.
Speaking of batches, anyone know why the 40 mg is overflowing and 50s are almost half full and some of the capsules are compacted and some just powder? Very strange. I don’t understand how the powder gets that compacted just by shipping. It’s more pressed than just settled. Unless somehow moisture got to them…
Also, DaniV’s comment (in the “First Day” thread) about hearing music/instruments in a song that she’d never noticed before reminded me of my realization awhile back that Vyvanse and MDMA have extremely similar effects. No, I’m not an illegal drug user but yes, I tried it once a couple years ago (and even then only half a capsule… I’m pretty sensitive to drugs and also educated about them). It was “pure” MDMA which means it’s not the same as ecstasy, which is cut (or mixed) with fillers. BTW: I do not recommend taking any kind of street drugs. For one, they’re bad for you and secondly, you don’t know what is in them and thirdly, if you have a pre-existing condition, many of them can kill you the first time. Most drugs are not pure and have fillers – some of them worse than the actual drug. Just an FYI. Anyway, my experience with MDMA was basically threefold the effects of Vyvanse. It intensified every one of my senses. So much so that in order to feel like I wasn’t going to lose my mind, I had to curl up in a ball on the floor and close my eyes to “contain” myself. Hard to explain. Colors, sounds, touch and imagination/the mind/thoughts/concentration are all intensified (not sure about taste and smell since I didn’t eat or smell anything…lol) and at the same time, emotions are strong but objective. I took it with my girlfriend and we were able to openly and agreeably discuss a certain situation that is usually very touch. Very objectified, rational way of thinking. Also rather “peace and love” at times but mostly because you have this inner understanding of the world and everyone in it… like, we’re all humans, we all need love and are all capable of loving so let’s just love one another and everything will be cool. lol So….after the initial effects wore off (seemed like 20 minutes but probably was more like 3 hours), I listened to some music. Best music experience I’ve ever had. Everyone talks about a great sexual experience on MDMA but I really can’t even imagine being able to put forth that much physical effort while on MDMA. . . the experience is completely cerebral to me rather than physical (aside from the tactile sensations…). I’m not sure what the point of all of this MDMA talk is… but I guess I also want to point the similarities between Vyvanse and MDMA. Very odd. The next day, I felt great. Energized like I had a good night’s sleep yet calm, aware, just basically content and at peace without any feeling of being drugged. BTW….Please don’t give me any crap for trying MDMA. I know it’s illegal. I know it’s bad for you. I know. I don’t experiment anymore so save it lol
Anyway, I do not believe Vyvanse is for everyone. It’s not necessarily “better” for you. It might be better for kids who abuse it and for people who react better with pure d-amphetamine than with d- and l-amphetamine. L-amphetamine is supposedly better for concentration but increases anxiety. Not my experience. I think the dual amphetamines work better with my system. My anxiety levels were actually decreased with Adderall. I’m extremely sensitive to drugs so I noticed there was a drastic difference between name brand Adderall and generic. Even with the generics I preferred a certain manufacturer. One had horrible side effects like muscle tension, jaw tightening and teeth grinding. Name brand was not as “speedy” as the generics and had less of a noticeable difference between peak and comedown. Very gradual. I’ll take those side effects over high blood pressure, vision impairment and anxiety any day.
I find it interesting that my doctor began suggesting Vyvanse sometime last year and a couple months later the Adderall shortage happened due to a supposed amphetamine shortage. Now everyone’s on Vyvanse even though it is an amphetamine. . . Not a conspiracy theorist but this sounds like a conspiracy lol I’m not familiar with pharmacology but it seems to me that if there is an amphetamine shortage, Vyvanse would also be affected unless the FDA restricts l-amphetamine and d-amphetamine separately. . . then apparently l-amphetamine has reached its limit… doesn’t make sense. The FDA has already said that it is not them, it’s the manufacturer (Shire). I don’t entirely trust the FDA or pharmaceutical companies but I’m willing to bet the FDA is telling the truth on this one.
If anyone actually sat through this entire post, thanks for reading …I’m curious to know everyone else’s experiences with Vyvanse compared to Adderall and any other input.April 21, 2012 at 8:59 pm #113973
sidearm45MemberApril 21, 2012 at 8:59 pmPost count: 1
As a matter of fact your conspiracy theory is quite accurate. The patent on Adderall will soon expire. By making it unavailable a year ago the company that owns the patent, Shire, found a bunch of people in need of it’s new product. From a business point of view they really had no choice. Shire manufactures drugs but does not develop them. The new product has a fresh patent and I believe the company reported $200,000,000 in sales for the last quarter. Up from $50,000,000 a year ago. Guess what the new product is? The one your taking. Vyvanse. And Vyvanse is just becomes Dexedrine after its introduced to the body. I don’t know for sure if this is true but I’ve heard the cost of Vyvanse is very high. Once the Adderall patent expires there will be plenty on the shelf again. Some may go back to it but I’m sure Vyvanse is here to stay.REPORT ABUSE